# SDR 20001017SH041

- Difficulty date: September 25, 2000
- Submitted: October 17, 2000
- Operation: General aviation
- Aircraft: N8139Q
- Make and model: Cessna 414
- Aircraft serial: 4140039
- Engine: Cont TSIO520J
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Condition: Destroyed
- Location: Nr 5
- Part time: 2,756 hours
- Stage of operation: TO
- How discovered: V
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

OFP - AFTER TAKEOFF IN VFR CONDITIONS, PILOT REPORTED ENGINE FIRE ON RIGHT ENGINE.  AFTER SAFE LANDING, AND INSPECTION OF THE ENGINE REVEALED A 1.75 INCH HOLE IN THE SIDE OF NR 5 CYLINDER HEAD EXHAUST CHAMBER.  UPON TEAR-DOWN INSPECTION OF THE ENGINE AND ACCESSORIES, NO OTHER DEFECTS WERE NOTED.  POSSIBLE CAUSE TO HEAD FAILURE WAS DETERMINED TO BE AGE OF UNIT AND CRACKING IN THIS HIGH STRESS AREA.  (X)
